Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 115, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 3, 2018, 9:13 PM CDT for Ector County, Midland County, Texas. It was in force for 62 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2018, 9:13 PM CDT (02:13 UTC)
- Expired
- Jun 3, 2018, 10:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Ector County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 10 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 9:30 PM CDT | HAIL 1.75 | 7 Sw Midland, TX | S CR 1226 AND E CR 140. RVS AND VEHICLES SUSTAINED SIGNIFICANT DAMAGE, BROKEN TAILLIGHTS AND WINDSHIELDS. |
| Jun 3, 9:30 PM CDT | HAIL 1.75 | Midland, TX | SOUTH SIDE OF TOWN |
| Jun 3, 9:30 PM CDT | HAIL 2.5 | 6 Sw Midland, TX | BROKEN HOUSE WINDOWS REPORTED |
| Jun 3, 9:33 PM CDT | TSTM WND GST 60 | 10 Sw Midland, TX | |
| Jun 3, 9:39 PM CDT | HAIL 1 | 5 Wsw Midland, TX | 1+ INCH HAIL BY THE BALLPARK. WIND FAR IN EXCESS OF SEVERE LIMITS. |
| Jun 3, 9:45 PM CDT | HAIL 1.25 | 5 W Midland, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.2 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1646 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 2105 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted.
244
WUUS54 KMAF 040213
SVRMAF
TXC135-329-040315-
/O.NEW.KMAF.SV.W.0115.180604T0213Z-180604T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
913 PM CDT SUN JUN 3 2018
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Eastern Ector County in western Texas...
Western Midland County in western Texas...
* Until 1015 PM CDT.
* At 913 PM CDT, a severe thunderstorm was located 8 miles south of
Midland International Air and Space Port, or 12 miles east of
Odessa, moving north at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Midland, Odessa, Midland International Air and Space Port, Odessa
Schlemeyer Field, Cotton Flat, Warfield, Midland Airpark and
Skywest Airport.
This includes Interstate 20 between mile markers 115 and 145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3171 10207 3169 10239 3208 10242 3208 10195
TIME...MOT...LOC 0213Z 188DEG 22KT 3184 10216
HAIL...1.50IN
WIND...60MPH
$$
493 follow-up statements
440
WWUS54 KMAF 040225
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
925 PM CDT SUN JUN 3 2018
TXC135-329-040315-
/O.CON.KMAF.SV.W.0115.000000T0000Z-180604T0315Z/
Ector TX-Midland TX-
925 PM CDT SUN JUN 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR EASTERN ECTOR AND WESTERN MIDLAND COUNTIES...
At 925 PM CDT, a severe thunderstorm was located near Midland, moving
northeast at 25 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Midland, Odessa, Midland International Air and Space Port, Odessa
Schlemeyer Field, Cotton Flat, Warfield, Midland Airpark and Skywest
Airport.
This includes Interstate 20 between mile markers 115 and 145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 3171 10207 3169 10239 3208 10242 3208 10195
TIME...MOT...LOC 0225Z 202DEG 23KT 3193 10209
HAIL...2.00IN
WIND...70MPH
$$
49124
WWUS54 KMAF 040230
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
930 PM CDT SUN JUN 3 2018
TXC135-040239-
/O.CAN.KMAF.SV.W.0115.000000T0000Z-180604T0315Z/
Ector TX-
930 PM CDT SUN JUN 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ECTOR COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3171 10207 3170 10228 3208 10228 3208 10195
TIME...MOT...LOC 0229Z 188DEG 22KT 3196 10209
$$
TXC329-040315-
/O.CON.KMAF.SV.W.0115.000000T0000Z-180604T0315Z/
Midland TX-
930 PM CDT SUN JUN 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR WESTERN MIDLAND COUNTY...
At 929 PM CDT, a severe thunderstorm was located near Midland, moving
north at 25 mph.
HAZARD...Tennis ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Midland, Midland International Air and Space Port, Cotton Flat,
Warfield, Midland Airpark and Skywest Airport.
This includes Interstate 20 between mile markers 123 and 145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 3171 10207 3170 10228 3208 10228 3208 10195
TIME...MOT...LOC 0229Z 188DEG 22KT 3196 10209
HAIL...2.50IN
WIND...70MPH
$$
49700
WWUS54 KMAF 040253
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
953 PM CDT SUN JUN 3 2018
TXC329-040315-
/O.CON.KMAF.SV.W.0115.000000T0000Z-180604T0315Z/
Midland TX-
953 PM CDT SUN JUN 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN MIDLAND COUNTY...
At 952 PM CDT, a severe thunderstorm was located near Midland, moving
northeast at 20 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Midland, Cotton Flat, Midland Airpark and Skywest Airport.
This includes Interstate 20 between mile markers 128 and 145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 3182 10203 3178 10226 3208 10215 3208 10195
TIME...MOT...LOC 0252Z 203DEG 16KT 3199 10202
HAIL...1.25IN
WIND...70MPH
$$
49What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:38 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 3, 6:38 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 638 PM CDT Sun Jun 3 2018 .DISCUSSION... See aviation discussion below. && .AVIATION... Storms continue to move farther e and leading edge is about 100NM sw of CNM. We still think there is a good chance for those storms to make it to the wrn TAF sites this evening possibly around 02Z- 03Z. A severe thunderstorm watch is in effect for the w and severe storms could impact the wrn terminals. We have also included TEMPO TSRA at MAF around starting 04Z. Otherwise updates to TAF will occur as storms approach. && .PREV DISCUSSION... /issued 247 PM CDT Sun Jun 3 2018/ DISCUSSION... It has been pleasant today with mostly sunny skies and highs in most areas only reaching the 80s and 90s. Couple that with some rain tonight and it could be a really good 24 hours. Unfortunately along with the rain we may be dealing with large hail and strong, gusty winds as several models (including the HRRR/NAM/GFS) are showing an MCS developing in our western CWA and moving east across the Permian Basin. The biggest severe threat will be strong winds, though large hail will also be possible, especially early on before the discreet cells merge into one linear complex. Also cannot rule out heavy rain causing isolated urban flash flooding where drainage is poor, but the fast moving system will limit rainfall totals so will not hit on this threat too much at this time. Enjoy today because the heat quickly returns tomorrow and even more so Tue-Thu when heat advisory criteria may be met with highs exceeding 105. The upper high pressure system causing this heat breaks down slightly Friday and shifts its position off of West Texas, providing some relief to the heat. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 67 100 73 105 / 60 10 10 0 Carlsbad 63 101 68 105 / 70 10 10 0 Dryden 71 103 74 105 / 30 0 0 10 Fort Stockton 68 102 74 104 / 40 10 0 10 Guadalupe Pass 61 95 70 97 / 60 10 10 0 Hobbs 61 97 67 103 / 80 10 10 0 Marfa 59 96 63 98 / 40 0 10 10 Midland Intl Airport 67 100 74 105 / 60 10 10 0 Odessa 68 100 74 105 / 60 10 10 0 Wink 68 103 72 107 / 60 0 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jun 3, 2:09 PM CDT, 7 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 209 PM CDT Sun Jun 3 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-041915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 209 PM CDT Sun Jun 3 2018 /109 PM MDT Sun Jun 3 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is in effect for southeast New Mexico and south through Davis and Presidio counties through this evening. Thunderstorm chances will increase later today across western areas then shift east, moving through west Texas overnight. Some storms may be severe, producing large hail and damaging winds. Otherwise, storms will be accompanied by frequent lightning, small hail, gusty winds, and heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday Widespread triple-digit heat returns Tuesday, and continues beyond Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Local storm report, Jun 3, 7:50 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
750 PM CDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL IRAAN 30.91N 101.90W
06/03/2018 E1.00 INCH PECOS TX FIRE DEPT/RESCUE
PEA SIZE TO QUARTER SIZE HAIL. HEAVY RAIN NOW
&&
CMRSpecial weather statement, Jun 3, 7:50 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
750 PM CDT SUN JUN 3 2018
TXZ057-058-074-079-080-040130-
Van Horn and Highway 54 Corridor TX-
Reeves County and Upper Trans Pecos TX-Presidio Valley TX-
Marfa Plateau TX-Davis/Apache Mountains Area TX-
750 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFF DAVIS...
NORTHWESTERN PRESIDIO AND SOUTHWESTERN CULBERSON COUNTIES UNTIL 830
PM CDT...
At 749 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 22 miles north of Allamoore to 6 miles east of
Frenchman Canyon to 12 miles southwest of Bosque Bonita. Movement was
northeast at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Van Horn, Valentine, Plateau, Culberson County Airport and Lobo.
This includes Interstate 10 between mile markers 136 and 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
LAT...LON 3067 10492 3070 10491 3146 10491 3156 10435
3121 10427 3060 10430 3058 10491 3061 10492
3061 10497 3063 10498
TIME...MOT...LOC 0049Z 229DEG 43KT 3141 10501 3093 10504 3058 10522
29Local storm report, Jun 3, 8:32 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
832 PM CDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TSTM WND GST 4 S PINE SPRINGS 31.83N 104.81W
06/03/2018 M65 MPH Culberson TX ASOS
&&
CMRLocal storm report, Jun 3, 8:46 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
846 PM CDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND GST 2 N PINE SPRINGS 31.92N 104.81W
06/03/2018 M77 MPH Culberson TX MESONET
0838 PM TSTM WND GST 2 N PINE SPRINGS 31.92N 104.81W
06/03/2018 E77 MPH Culberson TX MESONET
REPORTED FROM THE BOWL RAWS
&&
CMRLocal storm report, Jun 3, 8:47 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Midland/Odessa TX
847 PM CDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND GST 2 N PINE SPRINGS 31.92N 104.81W
06/03/2018 M77.00 MPH Culberson TX MESONET
REPORTED FROM THE BOWL RAWS
&&
CMRLocal storm report, Jun 3, 9:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
904 PM CDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND GST PINE SPRINGS 31.89N 104.81W
06/03/2018 M65 MPH CULBERSON TX MESONET
REPORTED AT THE PINERY RAWS
&&
CMRThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:28 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 47 min |
| Jun 3, 7:40 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 50 min |
| Jun 3, 7:50 PM CDT | Special Weather Statement | MAF | Culberson | 40 min |
| Jun 3, 8:25 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 50 min |
| Jun 3, 8:44 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland, Upton | 61 min |
| Jun 3, 9:10 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 26 min |
| Jun 3, 9:11 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Winkler | 64 min |
| Jun 3, 9:30 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 45 min |
| Jun 3, 9:38 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 67 min |
| Jun 3, 9:45 PM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Jun 3, 9:51 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Presidio | 39 min |
| Jun 3, 9:58 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 47 min |
| Jun 3, 9:59 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Gaines, Winkler | 46 min |
| Jun 3, 10:27 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Presidio | 48 min |
| Jun 3, 10:29 PM CDT | Special Weather Statement | MAF | Ward | 46 min |
| Jun 3, 10:40 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Gaines, Winkler | 50 min |
| Jun 3, 10:44 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Pecos, Reeves, Ward, Winkler | 46 min |
| Jun 3, 10:46 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin | 44 min |
| Jun 3, 11:17 PM CDT | Special Weather Statement | MAF | Brewster | 43 min |
| Jun 3, 11:21 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Borden, Dawson, Gaines, Martin | 39 min |
| Jun 3, 11:28 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Pecos, Reeves, Ward, Winkler | 47 min |
| Jun 3, 11:47 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 43 min |
| Jun 3, 11:51 PM CDT | Areal Flood Advisory | MAF | Andrews, Gaines | 3 hr |
| Jun 3, 11:56 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Jun 3, 11:57 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Martin | 48 min |
| Jun 3, 11:59 PM CDT | Special Weather Statement | MAF | Brewster | 46 min |
| Jun 4, 12:10 AM CDT | Special Weather Statement | MAF | Crane, Ector, Midland, Upton | 50 min |
| Jun 4, 12:27 AM CDT | Special Weather Statement | MAF | Pecos | 48 min |
| Jun 4, 12:38 AM CDT | Special Weather Statement | MAF | Borden, Glasscock, Howard, Mitchell, Scurry | 52 min |
| Jun 4, 1:13 AM CDT | Special Weather Statement | MAF | Reagan, Upton | 62 min |
| Jun 4, 1:50 PM CDT | River Flood Warning | MAF | Brewster | 48 hr |
| Jun 4, 1:50 PM CDT | River Flood Warning | MAF | Brewster | 30 hr |
| Jun 4, 1:50 PM CDT | River Flood Warning | MAF | Brewster | 69 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.